Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 15, 2014, 6:49 PM MDT for Madison County, Teton County, Idaho. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 15, 2014, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 125 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:50 PM MDT | FLASH FLOOD | 1 Sw Rexburg, ID | AT MAIN AND CENTER STREETS, POLICE ARE NOW BLOCKING ALL TRAFFIC EASTBOUND ON MAIN STREET. |
| Jul 15, 6:54 PM MDT | FLASH FLOOD | Rexburg, ID | REXBURG SHERIFF DISPATCH RECEIVING REPORTS OF FLOODING FROM ALL SECTORS OF THE CITY. |
| Jul 15, 6:54 PM MDT | FLASH FLOOD | Rexburg, ID | REPORT FROM BHS CHIEF INDICATES WAIST DEEP TO SIX FEET DEEP WATER IN DORM ROOMS AND APARTMENTS WEST OF THE UNIVERSITY. THE OLD JR HIGH/HIGH SCHOOL ON NE SIDE OF TOWN REPORTED FLOODING--NO DEPTH OR AMOUNT REPORTED. |
| Jul 15, 7:30 PM MDT | HEAVY RAIN 1.54 | 1 W Rexburg, ID | STORM TOTAL RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
157
WGUS55 KPIH 160049
FFWPIH
IDC065-081-160345-
/O.NEW.KPIH.FF.W.0009.140716T0049Z-140716T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
649 PM MDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...SUGAR CITY...REXBURG...
TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...VICTOR...DRIGGS...
* UNTIL 945 PM MDT
* AT 642 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 6 TO 12 INCHES
OF WATER OVER ROADS IN PARTS OF REXBURG. THE HEAVIEST THUNDERSTORMS
WILL BE MOVING INTO TETON COUNTY OVER THE NEXT HOUR.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SUGAR CITY...REXBURG AND PLANO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4360 11123 4362 11124 4362 11130 4376 11187
4389 11189 4388 11157 4390 11156 4391 11104
4356 11104
$$
VALLE3 follow-up statements
944
WGUS75 KPIH 160135
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
735 PM MDT TUE JUL 15 2014
IDC065-081-160345-
/O.CON.KPIH.FF.W.0009.000000T0000Z-140716T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-MADISON ID-
735 PM MDT TUE JUL 15 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
MADISON AND TETON COUNTIES...
AT 729 PM MDT...THUNDERSTORMS HAVE MOVED OUT OF MADISON COUNTY FOR
THE EVENING...AND THUNDERSTORMS WILL EXIT TETON COUNTY WITHIN THE
NEXT HOUR. FLOODING WILL PERSIST FOR THE NEXT FEW HOURS AS MADISON
COUNTY LAW ENFORCEMENT OFFICIALS REPORTS NUMEROUS STREETS WITH
SEVERAL INCHES OF WATER ON THEM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR CITY...
PLANO...FELT AND CLEMENTSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT
TO CROSS FLOODED ROADS WHICH MAY CAUSE YOUR CAR TO STALL.
&&
LAT...LON 4360 11123 4362 11124 4362 11130 4376 11187
4389 11189 4388 11157 4390 11156 4391 11104
4356 11104
$$
VALLE067 WGUS75 KPIH 160216 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 816 PM MDT TUE JUL 15 2014 IDC081-160224- /O.CAN.KPIH.FF.W.0009.000000T0000Z-140716T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TETON ID- 816 PM MDT TUE JUL 15 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TETON COUNTY... THUNDERSTORMS HAVE ENDED IN TETON COUNTY AND THE THREAT OF FLOODING IN TETON COUNTY HAS ENDED. LAT...LON 4380 11143 4367 11142 4379 11187 4389 11189 $$ IDC065-160345- /O.CON.KPIH.FF.W.0009.000000T0000Z-140716T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON ID- 816 PM MDT TUE JUL 15 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR CENTRAL MADISON COUNTY... AT 809 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING WAS ONGOING IN THE CITY OF REXBURG. THE THREAT FOR THUNDERSTORMS HAS ENDED FOR THE EVENING...HOWEVER THE FLOODING WILL TAKE A FEW HOURS TO SUBSIDE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REXBURG AND PLANO LAT...LON 4380 11143 4367 11142 4379 11187 4389 11189 $$ VALLE
331 WGUS75 KPIH 160338 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 938 PM MDT TUE JUL 15 2014 IDC065-160347- /O.EXP.KPIH.FF.W.0009.000000T0000Z-140716T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON ID- 938 PM MDT TUE JUL 15 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MDT FOR MADISON COUNTY... THE THREAT FOR ADDITIONAL FLOODING HAS ENDED FOR TONIGHT. EXISTING FLOODING WILL GRADUALLY DIMINISH OVER THE NEXT FEW HOURS. LAT...LON 4380 11143 4367 11142 4379 11187 4389 11189 $$ VALLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:40 PM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 15, 1:40 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT TUE JUL 15 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE UPPER LOW WHICH SPAWNED YESTERDAY'S TSTMS IS EXPECTED TO MOVE FROM CENTRAL MT TODAY TO EASTERN WY ON WED. THIS SYSTEM IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND A FEW TSTMS IN THE UPPER SNAKE HIGHLANDS THIS AFTN AND EVE. ISOLD ACTIVITY EXPECTED IN THE CENTRAL MTNS NEAR THE MT BORDER...AND IN THE EASTERN HIGHLANDS. WITH THE UPPER LOW OUT OF THE PICTURE...DRY CONDITIIONS AND SLIGHTLY COOLER TEMPS ARE EXPECTED WED. .LONG TERM...THURSDAY THROUGH TUESDAY. A MINOR UPPER TROF IS EXPECTED TO MOVE THRU NE ID ON THU...WITH ISOLD TO WIDELY SCT SHOWERS AND TSTMS OVER THE MTNS IN THE AFTN AND EVE. THE BEST CHANCES ALONG THE MT AND WY BORDERS. GFS SHOWING A LITTLE MONSOON MOISTURE CREEPING ACROSS THE UT BORDER INTO THE SOUTHERN HIGHLANDS ON FRI...SO WILL CARRY ISOLD SHOWERS/TSTMS FOR THE AFTN/EVE. BOTH GFS AND ECMWF BRING A LARGER UPPER TROF TO THE W COAST ON SATURDAY. THIS SETS UP SW FLOW OVER ID...WHICH WILL PULL SOME MONSOON MOISTURE INTO SE ID. THIS IS EXPECTED TO PRODUCE WIDELY SCT TSTMS OVER THE SOUTHERN HIGHLANDS ON SATURDAY...SPREADING TO THE EASTERN HIGHLANDS AND ADJACENT SNAKE RIVER PLAIN SAT NIGHT. THE POCKET OF MOISTURE MOVES TO THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS ON SUNDAY...WITH ISOLD TSTMS SUN AFTN AND EVE. THE REST OF THE PERIOD LOOKS DRY. TEMPS WILL RUN CLOSE TO NORMAL OR SLIGHTLY ABOVE. HEDGES && .AVIATION...HAVE 10 TO 20 KNOT SUSTAINED WINDS AT BYI...PIH AND IDA THIS AFTERNOON. HAVE VICINITY THUNDERSTORMS AT IDA AS THINK MOST STORMS IN FAR EASTERN PART OF IDAHO TODAY. VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. WILL HAVE LIGHTER WINDS ON WEDNESDAY AS WELL WITH NO THUNDERSTORMS EXPECTED AT TAF SITES. GK && .FIRE WEATHER...EXPECT MOST ISOLATED THUNDERSTORM COVERAGE THIS AFTERNOON AND EVENING IN ZONES 410...411... AND 413. WILL HAVE AREAS OF 15 TO 25 MPH WINDS IN ZONES 422...425...AND 427 THIS AFTERNOON. EXPECT WINDS TO DECREASE WEDNESDAY WITH LITTLE TO NO THUNDERSTORM COVERAGE. ANOTHER PACIFIC WAVE WILL MOVE THROUGH ON THURSDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ONCE AGAIN. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jul 15, 6:00 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
600 PM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN 1 SE REXBURG 43.82N 111.77W
07/15/2014 M0.75 INCH MADISON ID TRAINED SPOTTER
ALL RAINFALL HAS OCCURRED WITHIN THE PAST 20 MINUTES.
SMALL,PEA-SIZE HAIL PRECEDED THE RAIN.
&&
GWICKLUNLocal storm report, Jul 15, 6:13 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
613 PM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN REXBURG 43.83N 111.79W
07/15/2014 M1.15 INCH MADISON ID ASOS
HEAVY RAINFALL IN LAST TWO HOURS WITH 0.95 INCHES FROM 4
PM TO 5 PM.
&&
GWICKLUNSpecial weather statement, Jul 15, 6:31 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
631 PM MDT TUE JUL 15 2014
IDZ019-020-160115-
TETON ID-MADISON ID-
631 PM MDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 715 PM MDT
AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FELT TO 12 MILES
SOUTH OF CLEMENTSVILLE TO THORNTON..AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...
LAT...LON 4354 11110 4357 11122 4362 11124 4362 11143
4367 11162 4379 11180 4392 11110 4391 11103
4357 11104
TIME...MOT...LOC 0031Z 283DEG 21KT 4385 11108 4369 11137
4378 11187
VALLELocal storm report, Jul 15, 6:33 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
633 PM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN 1 SE REXBURG 43.82N 111.77W
07/15/2014 M1.95 INCH MADISON ID TRAINED SPOTTER
MEASURED IN PAST HOUR.
&&
GWICKLUNLocal storm report, Jul 15, 6:35 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
635 PM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HEAVY RAIN 1 SE REXBURG 43.82N 111.77W
07/15/2014 M1.95 INCH MADISON ID TRAINED SPOTTER
MEASURED IN PAST HOUR. CORRECTION IS FOR OBSERVATION
TIME.
&&
GWICKLUNLocal storm report, Jul 15, 6:49 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
649 PM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FLASH FLOOD 1 SW REXBURG 43.81N 111.81W
07/15/2014 MADISON ID TRAINED SPOTTER
OVER ONE FOOT OF WATER COVERING ENTIRE SOUTH EXIT AT
JEFFERSON ROAD. MAIN STREET AT SUPER 8 AND MAVERICK IS
UNDER 6 TO 8 INCHES OF WATER.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:31 PM MDT | Special Weather Statement | PIH | Madison, Teton | 44 min |
| Jul 16, 10:59 AM MDT | Lake Wind Advisory | PIH | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.